Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had IV sedation. Wrist and elbow swollen and red. What is wrong?

I had IV sedation on Tuesday with the IV placed in my hand. Yesterday I noticed my arm was sensitive and by the end of the day from the wrist to the elbow was slightly swollen, red, slightly warm to the touch, and tingly. I applied warm compresses last night and this am. It isn t worse but it isn t better. It is painful but not severe and I don t have a fever. Do I need to see a doctor or is it safe to wait it out?
Asked On : Sun, 21 Oct 2012
Answers:  2 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
Its usual to get swelling after IV sedation has given.
Take diclofenac with muscle relaxant as we prescribe usually in such cases.
Continue applying hot and cold packs intermittently.
Wrist and elbow has to be immobilized.
Avoid heavy loads lifting with the affected area.
Hope this helps.
Answered: Fri, 31 May 2013
I find this answer helpful
Dentist Dr. Yogesh Tripathi's  Response
its quite common to have swelling after iv infusion
what i would suggest is that
1.apply heat and cold pack alternatively for 6-8 times daily
2.take some analgesic
dont worry the condition will subside in 2-3 days if you do the above
get well soon
Answered: Fri, 2 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor